Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 18, 1996, 3:16 PM CST for Cannon County, Tennessee. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 1996, 3:16 PM CST (21:16 UTC)
- Expired
- Jan 18, 1996, 4:15 PM CST
- In force
- 59 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cannon County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 588 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KBNA 182117 RRA SVRBNA TNC015-182215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 316 PM CST THU JAN 18 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...CANNON COUNTY DOOPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG DAMAGING WINDS ENTERING SOUTHWEST CANNON COUNTY. THE STORM WILL MOVE JUST SOUTH OF WOODBURY BY 345 PM. THE STORM WAS MOVING NORTHEAST AT ABOUT 50 MPH. END/ORCHANIAN/N.W.S. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 18, 2:53 PM CST, 23 minutes earlier.
Area forecast discussion, Jan 18, 2:53 PM CST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 252 PM CST THU JAN 18 1996 NEW NGM/AVU MDLS SEEM CONSISTENT IN MOVG STG CDFNT TO MID TN BY 00Z. PREVS ETA RUN WAS TOO SLO WITH FNTL MOVMT...WITH NEWEST RUN NOW MOVG TWD NGM/AVU SOLUTION. MDLS TAD COLDER WITH PREDICTED 850 TEMPS AND 1000-500 MB THCK. STG WNDS VCNTY FROPA MEANS WND ADVSY APPROPRIATE FOR ERY TNGT ALL AREAS. CHC OF SVR E PRT OF MIDDLE INTO ERY EVE...OTRW SCT PATCHES RA W8 CHGG TO FLRYS THIS EVE...WITH RA CNTRL AND E CHGG TO FLRYS LTR TNGT. SKIES TO CLR MOST AREAS BY LATE ON FRI. WILL NOT STRAY FROM NGM MOS MUCH. STEIGERWALDT
In the hours before
Special weather statement, Jan 18, 2:50 PM CST, 26 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-182200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CST THU JAN 18 1996 ...THE TORNADO WATCH THAT WAS IN EFFECT FOR PORTIONS OF MIDDLE TENNESSEE UNTIL 4 PM CST HAS BEEN CANCELLED... THE THREAT OF TORNADOES AND SEVERE WEATHER HAS ENDED ALONG A LINE FROM THE IMMEDIATE NASHVILLE AREA SOUTH TO ABOUT 70 MILES SOUTH OF NASHVILLE NEAR PULASKI TENNESSEE AND LOCATIONS WEST OF THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM CST FOR PORTIONS OF MIDDLE TENNESSEE EAST OF A LINE FROM GALLATIN TO FAYETTEVILLE TENNESSEE. TROUTMAN
Special weather statement, Jan 18, 2:51 PM CST, 25 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-182200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CST THU JAN 18 1996 ...THE TORNADO WATCH THAT WAS IN EFFECT FOR PORTIONS OF MIDDLE TENNESSEE UNTIL 4 PM CST HAS BEEN CANCELLED... THE THREAT OF TORNADOES AND SEVERE WEATHER HAS ENDED ALONG A LINE FROM THE IMMEDIATE NASHVILLE AREA SOUTH TO ABOUT 70 MILES SOUTH OF NASHVILLE NEAR PULASKI TENNESSEE AND LOCATIONS WEST OF THESE ARE2AS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM CST FOR PORTIONS OF MIDDLE TENNESSEE EAST OF A LINE FROM GALLATIN TO FAYETTEVILLE TENNESSEE. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 10:37 AM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 68 min |
| Jan 18, 12:59 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 46 min |
| Jan 18, 1:24 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 51 min |
| Jan 18, 1:33 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 57 min |
| Jan 18, 2:03 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 57 min |
| Jan 18, 2:57 PM CST | Severe Thunderstorm Warning | OHX | Dickson | 48 min |
| Jan 18, 4:11 PM CST | Severe Thunderstorm Warning | OHX | Putnam | 64 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.